Jump to content
CrazyBoards.org

Nausea form wellbutrin XL


Recommended Posts

I started 150mg wellbutrin today, and didn't really have a problem with it all day. I hadn't eaten until dinner, but when I did eat, about 30 minutes later I threw it all up. I feel fine now I guess, but the though of food disgusts me. I'm guessing this is going to wear off in a week or two, but I can't go that long without eating.

Also, does anybody know exactly how wellbutrin helps you stop smoking? I smoke about a pack and a half a day, and I don't know if I really want to quit. Will smoking while on wellbutrin make me sick? Or is it just that the cravings go away? I want to give this med a fair chance because I'm SO tired of the med-go-round.

Link to comment
Share on other sites

How'd today go, myevilme?

I think tummy problems are a fairly common side effect for most ADs. I would try taking it with food. I had a similar problem when I started Cymbalta and it went away after a few days.

~Sunshine

Link to comment
Share on other sites

Keeping in mind that I'm not a heavy smoker, I take Wellbutrin for depression. Over the course of a couple of months I noticed that I was smoking less. I still smoke with friends over a drink, but my solitary smoking has pretty much disappeared (unless I'm incredibly irritated).

I have nothing to say about the nausea - Wellbutrin never affected me that way at all.

You didn't say what time you took the Wellbutrin XL, but you might want to go with in the morning (with breakfast) since it can cause insomnia at first. It acts as an appetite suppressant for some folks (not me, though) so be sure to eat regular small meals until your system gets used to it. The not eating all day might have had something to do with the upchuck.

Greeny

Link to comment
Share on other sites

I'm going to call my doctor tomorrow about discontinuing wellbutrin. I know I haven't given it the good 2-4 week trial it deserves, but it is making me so sick. I'm on 150mg XR in the a.m, usually with some toast. I can hardly keep it down, and what does stay down comes shooting out the back end. I can't afford to miss any more days of work dealing with these side effects. The anxiety is also really bad too, so bad that I have to take extra klonopin just to get through the day. I guess this med just isn't right for me. I had really high hopes for it and I hoped it would help me quit smoking. I get so frustrated with all these failed med attempts. Nothing seems to stick for long (except for zyprexa and klonopin) and neither of those help my depression. I am starting to resign myself to the thought of just being a depressed person. I'm not suicidal or anything, just in a dark place. I'm sure there's lots of others out there who understand my frustration.

Added as an afterthought: Can I take pepto bismol with this, if I can mabye it would be more tolerable. So far I haven't taken anything, been to concerned with drug/drug interactions and such. I'll check it with aidsmeds.com interaction checker when I get home, but wondered if anybody else used it successfully.

Edited by myevilme
Link to comment
Share on other sites

I remember having some headaches, but not stomach upset when I started Wellbutrin. I've been on 300 mg XL for about a year.

While this could be a med reaction, it could also be a coincidental stomach virus. See what your doc says. 

It would be nice if going on/changing/going off meds was not so complicated.

I hope you feel better soon.

elaine

Link to comment
Share on other sites

  • 12 years later...

Hi there.  I take wellbutrin xl 150mg for bi polar depression.  Today was the first day I have gotten nausea but I think it is cause I only had a couple bites of cottage cheese and took my Medicine.  I have noticed I am forgetting to eat, but man this drug is a miracle pill.  Combined with a full meal, and lots of water I bet you anything the nausea will stop.  If we don't take care of ourselves physicallyyou might as well forget about treatment cause every single pill will male you sick in some way

Drink water, at least 3 glasses(if you're like me and hooked on caffeine it is hard)..

Cut back on nicotein the cig smoke will make you sick.  And take care of yourself! Eat a proper diet and I promise you this pill works wonders! I am having trouble sleeping and my dreams have been out there but I'll take that over depression anyday!! Hope you feel better

 

Also the Dr. Can do a genetic test to see what medicine you react badly with. All they do is swab your mouth. I highly suggest you order one!!

Link to comment
Share on other sites

Wellbutrin works really well for some people, and I'm glad to hear it's working well for you, @Melkp1980.

Unfortunately there isn't one miracle drug that works well for everyone.

And as you mention, doing what we can to support our physical health with appropriate nutrition, water, exercise, and cutting back on other things like smoking give us the better shot at better mental health, even though they aren't on their own enough to address the underlying mental illness.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...